Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 53, NWS New York, NY

May 4, 2011

NWS New York, NY issued this small craft advisory at May 4, 2011, 3:11 PM EDT. It took effect at May 5, 2011, 4:08 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 4, 2011, 3:11 PM EDT (19:11 UTC)
In effect from
May 5, 2011, 4:08 AM EDT
Expired
May 5, 2011, 8:00 PM EDT
In force
16 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

082 
WHUS71 KOKX 041911
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
ISSUED BY NATIONAL WEATHER SERVICE TAUNTON MA
311 PM EDT WED MAY 4 2011

ANZ330-335-338-340-355-050715-
/O.NEW.KOKX.SC.Y.0053.110505T1200Z-110505T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
311 PM EDT WED MAY 4 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 7 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM EDT THURSDAY. 

* LOCATION...COASTAL WATERS FROM MONTAUK POINT NEW YORK TO SANDY
  HOOK NEW JERSEY INCLUDING LONG ISLAND SOUND...LONG ISLAND BAYS
  AND NEW YORK HARBOR.

* WINDS...NORTHWEST 20 TO 30 KT.

* SEAS/WAVES...SEAS 3 TO 5 FT...EXCEPT 1 TO 3 FT ON THE HARBORS
  AND BAYS.

* TIMING...THURSDAY MORNING THROUGH THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-042200-
/O.CON.KOKX.SW.Y.0015.000000T0000Z-110504T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
311 PM EDT WED MAY 4 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 6 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
6 PM EDT THIS EVENING. 

* LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM.

* SEAS...3 TO 5 FEET.

* TIMING...UNTIL EARLY THIS EVENING. NORTHWEST WINDS WILL INCREASE
  TO 20 TO 30 KT THURSDAY MORNING. A SMALL CRAFT ADVISORY WILL BE
  ISSUED FOR THURSDAY ONCE THIS ADVISORY EXPIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY
5 follow-up statements
471 
WHUS71 KOKX 042158
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
558 PM EDT WED MAY 4 2011

ANZ350-353-050600-
/O.EXP.KOKX.SW.Y.0015.000000T0000Z-110504T2200Z/
/O.EXA.KOKX.SC.Y.0053.110505T1200Z-110505T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
558 PM EDT WED MAY 4 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 7 PM EDT
THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL EXPIRE AT 6 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM EDT THURSDAY. THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL EXPIRE AT 6 PM EDT
THIS EVENING. 

* LOCATION...FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS... NW WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.
 
* SEAS...3 TO 5 FEET.

* TIMING...8 AM TO 7 PM THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ345-050600-
/O.EXA.KOKX.SC.Y.0053.110505T1200Z-110505T2300Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
558 PM EDT WED MAY 4 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 7 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM EDT THURSDAY. 

* LOCATION...SOUTH SHORE BAYS.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...8 AM TO 7 PM THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-355-050600-
/O.CON.KOKX.SC.Y.0053.110505T1200Z-110505T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
558 PM EDT WED MAY 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM EDT
THURSDAY. 

* LOCATION...COASTAL WATERS FROM SANDY HOOK NEW JERSEY TO FIRE
  ISLAND INLET NY OUT 20 NM INCLUDING LONG ISLAND SOUND...LONG
  ISLAND BAYS AND NEW YORK HARBOR.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...8 AM TO 7 PM THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
070 
WHUS71 KOKX 042202
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
602 PM EDT WED MAY 4 2011

ANZ330-335-338-340-345-350-353-355-051000-
/O.CON.KOKX.SC.Y.0053.110505T1200Z-110505T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
602 PM EDT WED MAY 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM EDT
THURSDAY. 

* LOCATION...COASTAL WATERS FROM SANDY HOOK NEW JERSEY TO MONTAUK
  POINT NY OUT 20 NM INCLUDING LONG ISLAND SOUND...LONG ISLAND
  BAYS AND NEW YORK HARBOR.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FT ON THE OCEAN WATERS.

* TIMING...8 AM TO 7 PM THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
206 
WHUS71 KOKX 050808
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
408 AM EDT THU MAY 5 2011

ANZ330-335-338-340-345-350-353-355-060000-
/O.EXT.KOKX.SC.Y.0053.110505T0808Z-110506T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
408 AM EDT THU MAY 5 2011

...GUSTY WINDS AND ROUGH SEAS TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* LOCATION...COASTAL WATERS FROM SANDY HOOK NEW JERSEY TO 
  MONTAUK POINT NY OUT 20 NM INCLUDING LONG ISLAND SOUND...LONG 
  ISLAND BAYS AND NEW YORK HARBOR. 

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET ON THE OCEAN WATERS EAST OF FIRE ISLAND 
  INLET.

* TIMING...CONDITIONS WILL DEVELOP THIS MORNING AND CONTINUE UNTIL
  EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
145 
WHUS71 KOKX 051950
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
350 PM EDT THU MAY 5 2011

ANZ330-335-338-340-345-350-353-355-060000-
/O.CON.KOKX.SC.Y.0053.000000T0000Z-110506T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
350 PM EDT THU MAY 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* LOCATION...NEAR SHORE WATERS OF LONG ISLAND AND
  CONNECTICUT...AND NEW YORK HARBOR. 

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...UNTIL EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GOODMAN
451 
WHUS71 KOKX 052354
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
754 PM EDT THU MAY 5 2011

...WINDS CONTINUE TO DIMINISH...

ANZ330-335-338-340-345-350-353-355-060100-
/O.EXP.KOKX.SC.Y.0053.000000T0000Z-110506T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
754 PM EDT THU MAY 5 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. 

NEAR SHORE WINDS WILL DIMINISH QUICKLY THIS EVENING. AS
SUCH...THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at May 4, 2:46 PM EDT, 25 minutes earlier.

Area forecast discussion, May 4, 2:46 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
ISSUED BY NATIONAL WEATHER SERVICE TAUNTON MA
246 PM EDT WED MAY 4 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILDING IN FROM THE OHIO VALLEY OVER THE NEXT
FEW DAYS. A WEAK FRONT MAY BRING SCATTERED SHOWERS THURSDAY
AFTERNOON...MAINLY TO THE INTERIOR. ADDITIONAL WEAK LOW PRESSURE
TROUGHS MAY AFFECT THE REGION FRIDAY NIGHT THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
NWS TAUNTON IS PROVIDING SERVICE BACKUP FOR NWS NEW YORK IN ORDER
TO PERFORM SOFTWARE UPGRADES. AFTERNOON CLIMATE REPORTS WILL BE
DELAYED UNTIL COMPLETION OF SERVICE BACKUP LATE TODAY.

BACK EDGE OF SHOWERS MAKING STEADY PROGRESS E FROM PA. SHOWERS
SHOULD END IN NYC BETWEEN 4 AND 6 PM...AND CLOSER TO 8 PM ACROSS
EASTERN CT.

MODEL CROSS SECTIONS SHOW PLENTY OF LOW LEVEL MOISTURE REMAINING
THROUGH AT LEAST EARLY TONIGHT...SO CLEARING PROBABLY WILL NOT
TAKE PLACE UNTIL LATE.

FORECAST LOWS AND A BLEND OF GFS/NAM MOS.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
UPPER LOW TRACKS ACROSS NORTHERN NEW ENGLAND THU. COLD POOL ALOFT
WILL RESULT IN STEEP LOW LEVEL LAPSE RATES BY MIDDAY WHICH SHOULD
PRODUCE PLENTY OF CLOUDINESS.

BEST LIFT IS FOCUSED ACROSS INTERIOR WHERE WE WILL HAVE CHANCE
POPS FOR SCATTERED SHOWERS BUT WILL ALSO HAVE SLIGHT CHANCE POPS
AROUND NYC WHERE WE THINK ISOLATED SHOWERS OR SPRINKLES COULD ALSO
DEVELOP. FORECAST SOUNDINGS SHOW PLENTY OF LOW LEVEL DRY AIR TO
OVERCOME BUT WITH SUCH COLD AIR ALOFT THAT SHOULD NOT BE A
PROBLEM. NOT SOLD ON THUNDER POTENTIAL AS BETTER INSTABILITY
SHOULD BE CLOSED TO UPPER LOW ITSELF...BUT ANY STRONGER SHOWERS
THAT MANAGE TO FORM COULD BRING SMALL HAIL GIVEN LOW WET BULB ZERO
HEIGHTS.

TIGHTENING GRADIENT AND DEEP MIXING WILL BRING WIND GUSTS TO 30
MPH DURING DAY.

CLEARING IS EXPECTED THU NIGHT AS UPPER LOW SHIFTS NE. DIMINISHING
WINDS SHOULD LEAD TO A COLD NIGHT...AND MUCH OF INTERIOR SHOULD
EASILY FALL INTO 30S FOR OVERNIGHT LOWS. MENTIONED PATCHY FROST IN
THESE LOCATIONS.

TEMPERATURES ARE A BLEND OF GFS/NAM MOS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
MODELS IN GENERAL AGREEMENT OVER THE WEEKEND WITH A CLOSED LOW
RETROGRADING INTO EASTERN CANADA AND A SERIES OF WEAK SHORTWAVES
PINWHEELING AROUND IT IN WESTERLIES ACROSS NORTHERN US. THE
UNCERTAINTY LIES IN EXACT TIMING AND TRACK OF THESE
SHORTWAVES...AND RESULTANT WEAK SURFACE WAVES PASSING THROUGH THE
REGION. A FEW PERIODS LIGHT RAIN/SHOWERS POSSIBLE OVER THE
WEEKEND.

WEAK CANADIAN HIGH PRESSURE NOSES INTO THE REGION SUNDAY NIGHT INTO
MONDAY. A SURFACE LOW MOVES FROM JUST EAST OF THE ROCKIES INTO THE
UPPER MISSISSIPPI VALLEY...WITH AN ATTENDANT
SLOW-MOVING/STATIONARY FRONT EXTENDING INTO THE OHIO VALLEY AND
MID-ATLANTIC REGION. GENERAL CONSENSUS AMONG GFS/ECMWF IS THAT BROAD
UPPER LEVEL RIDGING OVER THE MIDDLE OF THE COUNTRY WILL KEEP THIS
SYSTEM FROM MOVING SIGNIFICANTLY INTO MIDWEEK. SLIGHT CHANCE POPS
MONDAY NIGHT THROUGH TUESDAY NIGHT FOR POSSIBLE SHOWERS AHEAD OF THIS
SYSTEM.

TEMPERATURES RELATIVELY CONSISTENT THROUGH THE EXTENDED PERIOD.
NORMAL HIGHS IN THE MID 60S NEAR THE COASTS TO THE UPPER 60S
CITY/INTERIOR THROUGH MONDAY...AND PERHAPS A FEW DEGREES WARMER
TUESDAY. LOWS GENERALLY IN THE UPPER 40S TO LOW 50S.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
COLD FRONT OVER EASTERN LONG ISLAND AT 17Z WILL CONTINUE TO HEAD E
THIS AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT
AND THURSDAY...BUT A WEAK TROUGH COULD BRING SCATTERED SHOWERS
THURSDAY AFTERNOON.

HIGH CONFIDENCE IN TRENDS SHOWN ON TAFS. MVFR WILL IMPROVE TO VFR
CIGS BY LATE AFTERNOON AS SHOWERS SLOWLY HEAD E AND AREAL COVERAGE
DIMINISHES. LOCAL IFR ACROSS LONG ISLAND AND SOUTHERN CT WILL
GRADUALLY IMPROVE AS WELL.

ALSO HAVE HIGH CONFIDENCE IN WIND FORECASTS...STAYING JUST RIGHT
OF 310 TRUE THIS AFTERNOON. GUSTS TO AROUND 20KT EXPECTED THIS
AFTERNOON BEFORE SUBSIDING AROUND 00Z.

STRONGER NW WIND GUSTS TO AROUND 30KT EXPECTED AFTER 14Z THU WITH
VFR CIGS AOA 050. VFR WITH DIMINISHING WINDS THU NIGHT.

    NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMD POSSIBLE FOR TIMING OF IMPROVEMENT
THROUGH THIS EVENING.

KLGA FCSTER COMMENTS: AMD POSSIBLE FOR TIMING OF IMPROVEMENT
THROUGH THIS EVENING.

KEWR FCSTER COMMENTS: AMD POSSIBLE FOR TIMING OF IMPROVEMENT
THROUGH THIS EVENING.

KTEB FCSTER COMMENTS: AMD POSSIBLE FOR TIMING OF IMPROVEMENT
THROUGH THIS EVENING.

KHPN FCSTER COMMENTS: AMD POSSIBLE FOR TIMING OF IMPROVEMENT
THROUGH THIS EVENING.

KISP FCSTER COMMENTS: AMD POSSIBLE FOR TIMING OF IMPROVEMENT
THROUGH THIS EVENING.

OUTLOOK FOR 12Z FRIDAY THROUGH SUNDAY...

FRI...VFR.
SAT...GENERALLY VFR...SCATTERED SHOWERS POSSIBLE.
SUN ...SUB-VFR POSSIBLE IN SHOWERS.

&&

.MARINE...
SCA FOR ROUGH SEAS REMAINS POSTED ON OCEAN UNTIL 6 PM. OFFSHORE
BUOYS STILL INDICATING 5 FT SEAS AND IT WILL TAKE UNTIL LATE
AFTERNOON FOR SEAS TO FALL BELOW SCA. GUSTS BEHIND FRONT THIS
AFTERNOON WILL BE LIMITED TO 20KT.

ALSO POSTED SCA FOR ALL WATERS THU AS NW WINDS GUST TO 25-30KT
DUE TO TIGHTENING GRADIENT. WINDS AND SEAS DIMINISH THU NIGHT AS
HIGH PRESSURE BUILDS INTO REGION.

TRANQUIL CONDITIONS EXPECTED THIS WEEKEND AND EARLY NEXT WEEK IN A
WEAK PRESSURE REGIME...AS WEAK WAVES OF LOW PRESSURE PASS INVOF THE
WATERS.

&&

.HYDROLOGY...
RAINFALL TOTALS OF 1/4 TO 1/2 INCH EXPECTED THROUGH THIS EVENING.
DRY WEATHER EXPECTED FOR NEXT FEW DAYS...THOUGH LOCALIZED AMOUNTS
OF UP TO 1/4 INCH ARE POSSIBLE IN SCATTERED SHOWERS THU.

&&

.EQUIPMENT...
AS PART OF ONGOING SEVERE WEATHER AWARENESS WEEK ACTIVITIES...NWS
NEW YORK NY WILL ISSUE A TEST COMMUNICATIONS DRILL MESSAGE THIS
THURSDAY AT 115 PM...AS A SPECIAL WEATHER STATEMENT /SPS/ FOR MASS
DISSEMINATION...AND AS A REQUIRED MONTHLY TEST /RMT/ FOR THE
EMERGENCY ALERT SYSTEM /EAS/ AND NOAA WEATHER RADIO.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM TO 7 PM EDT THURSDAY FOR ANZ330-
     335-338-340-345-355.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT THIS
     EVENING FOR ANZ350-353.

&&
Hazardous weather outlook, May 4, 4:21 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
421 AM EDT WED MAY 4 2011

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-
103>108-NYZ067>075-078>081-176>179-051000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
421 AM EDT WED MAY 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:03 PM EDTSpecial Weather StatementOKXOrange57 min
May 4, 11:41 AM EDTSpecial Marine WarningOKX49 min

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.